Format

Send to

Choose Destination
See comment in PubMed Commons below
Cardiovasc Intervent Radiol. 2010 Feb;33(1):196-200. doi: 10.1007/s00270-009-9683-7.

An unusual complication following transarterial chemoembolization: acute myocardial infarction.

Author information

  • 1Division of Gastroenterology, Department of Internal Medicine, Armed Forces Taichung General Hospital, Taiping, Taichung, Taiwan, ROC.

Abstract

Transarterial chemoembolization has been widely used to treat unresectable hepatocellular carcinoma. Various complications have been reported, but they have not included acute myocardial infarction. Acute myocardial infarction results mainly from coronary artery occlusion by plaques that are vulnerable to rupture or from coronary spasm, embolization, or dissection of the coronary artery. It is associated with significant morbidity and mortality. We present a case report that describes a patient with hepatocellular carcinoma who underwent transarterial chemoembolization and died subsequently of acute myocardial infarction. To our knowledge, there has been no previous report of this complication induced by transarterial chemoembolization for hepatocellular carcinoma. This case illustrates the need to be aware of acute myocardial infarction when transarterial chemoembolization is planned for the treatment of hepatocellular carcinoma, especially in patients with underlying coronary artery disease.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk